MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the physician wanted to treat the aneurysm with axium coils.He inserted the first coil into the aneurysm without any friction or problems.He used the instant detacher to detach the coil as described in the ifu; however, the coil was not detached.He used another instant detacher, but the coil was not detached.He did the "plan b" and broke the pusher wire proximal to detach the coil, but the coil was not detached.Finally, he removed the whole coil out of the body without any problems.He finished the procedure with other axium coils.There was non-detachment.The physician attempted to detach the coil with the instant detacher one time.The physician attempted to detach with another instant detacher one time.There was a manual attempt at detachment via hypotube one time.The device and any accessories were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  the patient was undergoing surgery for treatment of an m3 aneurysm.Ancillary devices include a envoy 6f guide catheter, echelon 10 45grad microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting prior to the coil non-detachment, there were no abnormalities.The doctor tried new detachers several times, which never worked.Finally, the coil could be detached with the help of plan b.The doctor broke the proximal wire and was able to pull back the inner wire.The coil detached directly.There was no visible damage to the pushwire after removal from the patient.This information was confirmed with the physician/account.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (b)(4).Ruler (b)(4).Camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within shipping box; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The two instant detachers used during the event were not returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found separated from the remaining pusher.The three tack welds were found present but broken.The coin was found retracted out of the lumen stop.The shield coil was found stretched.The implant coil was already detached from the pusher and found entangled with the stretched shield coil.The coin was found damaged near the distal end.The lumen stop was found damaged.Conclusion: based on the analysis performed, the customer report of ¿non-detachment" was confirmed.The cause of the non-detachment is likely due to the coin becoming jammed within the lumen stop.The damages found to the lumen stop and coin is consistent with the coin being stuck.The shield coil was found stretched and the implant was found entangled with the shield coil which could have contributed to the non-detachment.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19129188
Report Number9612164-2024-01855
Device Sequence Number20004310
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number222662774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer04/30/2024
05/23/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/10/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown